Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 18, 2021, 4:47 PM CDT for Leake County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 18, 2021, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 60 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WWUS84 KJAN 182147
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
447 PM CDT Sun Jul 18 2021
MSZ043-044-182230-
Leake MS-Madison MS-
447 PM CDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LEAKE AND NORTHEASTERN
MADISON COUNTIES UNTIL 530 PM CDT...
At 447 PM CDT, Meteorologists were tracking a strong thunderstorm
over Cameron, or 16 miles northeast of Canton, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Camden around 500 PM CDT.
Thomastown around 515 PM CDT.
Carthage around 530 PM CDT.
Other locations impacted by this storm include Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3260 8953 3272 9003 3288 8995 3288 8984
3289 8973 3288 8950
TIME...MOT...LOC 2147Z 288DEG 25KT 3283 8991
$$
CMEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:14 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 18, 3:14 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Jackson MS 314 PM CDT Sun Jul 18 2021 .DISCUSSION... Tonight and Tomorrow... Things have been pretty progressive this morning and throughout the day today. Although rain is expected through the night, showers and storms are expected to continue along this forward propagation pattern through this evening and into the night. Dropped the flash flooding HWO graphic due to this newly made assessment. As we get into early Monday morning possibly around 4/5AM, flow aloft is expected to pick back up(850mb winds between 15-20kts) across the west and some backing/buildup may be possible. With this kind of flow and winds being out of the west this is a good set up for some training to occur. According to CAM guidance at least 2-3 inches of rain could fall in a short amount of time. There is still some uncertainties as to exactly where this training set up could occur. Some guidance puts it across SHV region and others closer to the western parts of our area. Due to this uncertainty will hold off on introducing anything into the HWO for Monday and wait until a few more model runs to better assess an area of interest. We are currently in a very moist atmosphere(PWs around 2") so regardless it will be raining across the ArkLaMiss much of the day tomorrow. Thunderstorms are expected tomorrow and even a few may become briefly strong with gusty winds but any severe potential at this time is low. With increased cloud cover expected tomorrow, highs will only range from the lower to mid 80s./JNE/ Monday night into the weekend... Our wet pattern continues across the region early this week as the upper trough axis lingers over us. This will combine with sufficient moisture(PW values forecast to remain around 2 inches into at least mid-week) and daytime heating to bring higher than usual rain chances to the region. By Wednesday, this upper trough finally looks to exit the region with upper ridging trying to exert more of an influence for mid to late week and especially into the weekend. In fact, models indicate that by the weekend and into early next week, a rather large ridge of high pressure over the western CONUS will expand further east, shunting any kind of troughing pattern north and east of the region. This will all lead to more of a hotter weather pattern for late in the week. Rain chances will become more diurnal in nature. Highs will reach back into the 90s, and heat stress may become more of a concern for the region, especially if we hold onto any low to mid 70s dewpoints. This could result in heat indices approaching 100 degrees in some locations. While potential for severe weather will need to be assessed on more of a daily basis through the long term, given saturated soils and high moisture content, any storm has potential for flooding if the flow is not strong enough and rainfall is efficient. /28/ && .AVIATION... 18Z TAF discussion: VFR, MVFR, IFR, and LIFR conditions will prevail through the TAF period. Sites across the northwest will drop to IFR at some point during early tomorrow morning due to expected convective rainfall. Vis should start to improve through the morning. Same for MEI, HBG, and PIB. Only difference with HBG and PIB, patchy fog can be expected during the early morning and ceilings will drop to LIFR but as day break approaches vis should improve to MVFR. Heavy downpours and thunderstorms will be the case starting late tonight lasting through tomorrow evening so sites will bounce around between VFR and MVFR through out the day tomorrow. Winds will generally be light(unless a storm rolls though and gusts could be between 15-20kts) and out of the S/W/SW./JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 84 71 85 / 65 91 67 81 Meridian 72 83 69 85 / 61 93 70 86 Vicksburg 74 85 71 85 / 68 77 64 68 Hattiesburg 74 85 71 85 / 32 94 72 88 Natchez 74 85 70 85 / 49 87 76 73 Greenville 73 85 70 85 / 71 69 42 60 Greenwood 73 85 70 86 / 79 74 53 72 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE/28
Hazardous weather outlook, Jul 18, 2:36 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 236 PM CDT Sun Jul 18 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 236 PM CDT Sun Jul 18 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 14 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 18, 2:16 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
216 PM CDT Sun Jul 18 2021
MSZ019-025-181945-
Leflore MS-Sunflower MS-
216 PM CDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 245 PM CDT...
At 216 PM CDT, Meteorologists were tracking a strong thunderstorm
over Ruleville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Blaine around 220 PM CDT.
Sunnyside, Minter City and Money around 245 PM CDT.
Other locations impacted by this storm include Schlater and
Doddsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3385 9045 3381 9045 3381 9018 3379 9017
3376 9019 3376 9025 3375 9030 3373 9031
3370 9030 3369 9029 3370 9026 3374 9024
3372 9022 3372 9019 3347 9026 3347 9051
3356 9064 3387 9065
TIME...MOT...LOC 1916Z 269DEG 27KT 3368 9056
CMESpecial weather statement, Jul 18, 2:24 PM CDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Jackson MS 224 PM CDT Sun Jul 18 2021 ARZ074-075-LAZ007-008-182015- Chicot AR-Ashley AR-Morehouse LA-West Carroll LA- 224 PM CDT Sun Jul 18 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...NORTHEASTERN MOREHOUSE AND NORTHEASTERN WEST CARROLL PARISHES UNTIL 315 PM CDT... At 224 PM CDT, Meteorologists were tracking a strong thunderstorm over Wilmot, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Eudora around 305 PM CDT. Other locations impacted by this storm include Kilbourne. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3318 9166 3317 9121 3289 9132 3296 9181 TIME...MOT...LOC 1924Z 278DEG 24KT 3308 9159 CME
Special weather statement, Jul 18, 2:54 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Jackson MS 254 PM CDT Sun Jul 18 2021 MSZ025-027-035-036-182045- Carroll MS-Humphreys MS-Leflore MS-Holmes MS- 254 PM CDT Sun Jul 18 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...WESTERN CARROLL...LEFLORE AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 345 PM CDT... At 253 PM CDT, Meteorologists were tracking a strong thunderstorm over Itta Bena, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Greenwood and Sidon around 305 PM CDT. Teoc around 320 PM CDT. Malmaison around 325 PM CDT. Coila around 330 PM CDT. North Carrollton around 335 PM CDT. Other locations impacted by this storm include Morgan City, Cruger and Carrollton. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3322 9047 3368 9033 3367 8986 3314 8995 TIME...MOT...LOC 1953Z 269DEG 29KT 3349 9029 CME
Special weather statement, Jul 18, 3:22 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
322 PM CDT Sun Jul 18 2021
LAZ007>009-MSZ040-182100-
Morehouse LA-East Carroll LA-West Carroll LA-Issaquena MS-
322 PM CDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOREHOUSE...EAST
CARROLL...WEST CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND
NORTHWESTERN ISSAQUENA COUNTIES UNTIL 400 PM CDT...
At 322 PM CDT, Meteorologists were tracking a strong thunderstorm
over Goodwill, or 18 miles south of Wilmot, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Oak Grove and Darnell around 335 PM CDT.
Lake Providence around 350 PM CDT.
Transylvania around 355 PM CDT.
Alsatia and Fitler around 400 PM CDT.
Other locations impacted by this storm include Mayersville, Forest,
Pioneer and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3290 9158 3291 9095 3264 9099 3256 9108
3256 9111 3254 9113 3259 9152 3262 9160
3267 9160 3267 9164 3264 9165 3267 9173
TIME...MOT...LOC 2022Z 287DEG 33KT 3280 9154
CMESpecial weather statement, Jul 18, 4:13 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
413 PM CDT Sun Jul 18 2021
MSZ028-029-032-182200-
Montgomery MS-Choctaw MS-Webster MS-
413 PM CDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOCTAW...
SOUTHWESTERN WEBSTER AND MONTGOMERY COUNTIES UNTIL 500 PM CDT...
At 413 PM CDT, Meteorologists were tracking a strong thunderstorm
near Winona, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Kilmichael and Sweatman around 425 PM CDT.
Lodi around 435 PM CDT.
Embry around 455 PM CDT.
Bellefontaine around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3368 8930 3336 8929 3335 8945 3340 8963
3340 8971 3342 8972 3342 8975 3368 8972
TIME...MOT...LOC 2113Z 264DEG 23KT 3352 8967
CMESpecial weather statement, Jul 18, 4:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
447 PM CDT Sun Jul 18 2021
MSZ043-044-182230-
Leake MS-Madison MS-
447 PM CDT Sun Jul 18 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LEAKE AND NORTHEASTERN
MADISON COUNTIES UNTIL 530 PM CDT...
At 447 PM CDT, Meteorologists were tracking a strong thunderstorm
over Cameron, or 16 miles northeast of Canton, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Camden around 500 PM CDT.
Thomastown around 515 PM CDT.
Carthage around 530 PM CDT.
Other locations impacted by this storm include Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3260 8953 3272 9003 3288 8995 3288 8984
3289 8973 3288 8950
TIME...MOT...LOC 2147Z 288DEG 25KT 3283 8991
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:06 AM CDT | Dense Fog Advisory | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 114 min |
| Jul 18, 8:07 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 6 days |
| Jul 18, 11:50 AM CDT | Special Weather Statement | JAN | Neshoba, Newton | 40 min |
| Jul 18, 1:04 PM CDT | Special Weather Statement | JAN | Bolivar | 56 min |
| Jul 18, 1:57 PM CDT | Special Weather Statement | JAN | Humphreys | 48 min |
| Jul 18, 2:00 PM CDT | Special Weather Statement | JAN | Sunflower | 45 min |
| Jul 18, 2:16 PM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 29 min |
| Jul 18, 2:54 PM CDT | Special Weather Statement | JAN | Carroll, Leflore | 51 min |
| Jul 18, 3:22 PM CDT | Special Weather Statement | JAN | Issaquena | 38 min |
| Jul 18, 4:13 PM CDT | Special Weather Statement | JAN | Montgomery | 47 min |
| Jul 18, 6:36 PM CDT | Special Weather Statement | JAN | Neshoba | 24 min |
| Jul 18, 6:38 PM CDT | Special Weather Statement | JAN | Scott | 52 min |
| Jul 18, 2:24 PM CDT | Special Weather Statement | JAN | West Carroll | 51 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.